Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


crixavan kidney stones
Jun 28, 2003

I have been on Harrt since 1996 and have responded well to it.Viral load went to undetectable and my Cd 4 climed from 12 to 750. In April 2002 my blood test came back with a detectable Viral load. I added Norvair to the crixavan and combivar that I have been on since 1996. That combination sent my viral load back to undetectable. In September 2002 I started having trouble with kidney stones I retrived one and had it tested,and it was crixivan.I started drinking lots of water and cranberry juice, till November of 2002 but still no relief, So I switched to Klentra and stoped the Norvair and crixivan. I was tested in May of 2003 and my Cd 4 has droped to 400 and my vivral load ias now detecable. The crixivan was still working when I went off it,but the pain of the kidney stones was just to much to take. What would be a good combination to switch to ?

Response from Dr. Henry

What to switch to is a complicated issue that needs to be individualized. If possible a resistance test should be done to see if the Kaletra is still active or is the problem resistance to other drugs (Combivir). Usually resistance on Combivir + Kaletra is due to the Combivir not working. With your history of kidney stones I would try to avoid the Crixivan. Often switching the NRTIs around (based on resistance testing) or adding a drug such as tenofoir or abacavir or an NNRTI would re-suppress the virus. I am more often also using double boosted PI regimens (such as Kaletra + saquinavir or amprenavir or indinavir). KH



Previous
Antioxidants and oxidative stress.
Next
Statistics about feelings

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement